72ºF

Video: Flagler deputy uses Narcan to revive blue, limp man

Deputies say man had taken heroin, Xanax

photo

FLAGLER COUNTY, Fla. – Video released by the Flagler County Sheriff's Office shows a deputy using Narcan to revive a limp, blue man who they say had overdosed on heroin and Xanax.

Deputies said they were called to Webwood Place and Webster Lane Sunday afternoon and found the man unconscious in the road.

Body camera video shows the deputy putting on his gloves and unpackaging the Narcan -- a nasal spray designed to counteract the effects of an opioid overdose -- while a witness tries to get the 28-year-old man positioned upright.

[Video: Narcan used to revive woman who overdosed outside Orange County Jail]

The man was unconscious, limp and had a blue tint to his lips, cheeks and eyelids, according to the case report.

More help arrives within seconds and the deputy shouts that the man once again has a strong pulse.

Authorities said the man had taken heroin and Xanax that he and a friend had bought in Daytona Beach earlier that day.

The man who overdosed told deputies that he believed the heroin he injected was a "stronger dose" and caused him to overdose when it reacted with the Xanax, according to the report.

For more information on the opioid crisis and the effect it has had in this country, go to ClickOrlando.com/OpioidNation.


About the Author: